Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 269, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 7, 2004, 4:38 PM CDT for East Carroll Parish, Madison Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 4:38 PM CDT (21:38 UTC)
- Expired
- Jul 7, 2004, 5:25 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties East Carroll Parish, LA, Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 072138
SVRJAN
LAC035-065-072225-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT WED JUL 7 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA
MADISON PARISH IN NORTHEAST LOUISIANA
* UNTIL 525 PM CDT
* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EAST CARROLL PARISH...OR ABOUT 12 MILES
NORTH OF TALLULAH...MOVING SOUTH SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL SOUTHERN EAST CARROLL PARISH
REMAIN OVER RURAL MADISON PARISH
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3271 9130 3247 9143 3245 9115 3254 9106
3265 9118
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:24 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 7, 3:24 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED JUL 7 2004 .SYNOPSIS... WEAK UPPER TROUGH AXIS ALONG THE MS RIVER WITH A MINOR SHORTWAVE MOVING INTO THE DELTA REGION THIS AFTERNOON. LOW LEVEL RIDGE OVER THE NRN GULF KEEPING A WLY FLOW IN TACT THROUGH THE LOWEST 20K FEET OVER MUCH OF THE CWFA. EARLY AFTERNOON SBCAPES AS HIGH AS 5200J/KG HELPING TO RAPIDLY FIRE TSRA EWD THROUGH THE HIGHWAY 82 CORRIDOR. SBCAPES STILL IN THE 3500-4000J/KG RANGE IN AREAS S OF THE ONGOING STORMS. ALSO SEEING SOME WEAKER SCATTERED STORMS DEVELOPING NWD FROM THE COAST AND EXPECT THESE TWO CONVECTIVE AREAS TO MERGE IN THE EAST CENTRAL PORTIONS BEFORE SUNSET. LIMITED SHEAR VALUES KEEPING SEVERE POTENTIAL IN CHECK EXCEPT IN ISOLATED CASES. && .SHORT TERM... AN ACTIVE EVENING AHEAD AS INTERACTING OUTFLOW BOUNDARIES SUPPORT ADDITIONAL TSRA THROUGH A FEW HOURS AFTER SUNSET...ESPECIALLY IN THE ERN PORTIONS. WEAKENING UPPER TROUGH AXIS WILL BEGIN MOVING WWD THURSDAY AFTERNOON AS A CLOSED CIRCULATION CENTER DEVELOPS IN THE NW GULF AND HEADS INTO TX. A DEEP LAYERED SLY FLOW REGIME EVOLVES FOR FRIDAY WHICH SHOULD BRING ANY SEA BREEZE ACTION WELL INLAND FRIDAY AFTERNOON. THEN A BUILDING TROPICAL RIDGE OVER FL/BAHAMAS PUSHES NWWD INTO THE SERN QUARTER OF THE NATION JUST IN TIME FOR THE WEEKEND. SURFACE PRESSURES RISE BY 4MB FROM FRIDAY TO SATURDAY AFTERNOON AS PRECIPITABLE WATER VALUES DROP BACK BELOW 1.5. THE MID/ UPPER RIDGE CONTINUES TO EXPAND WWD THROUGH THE FIRST PART OF NEXT WEEK AND SHOULD EASILY PRODUCE HIGH TEMPS BACK INTO THE MID 90S ACCORDING TO LOCAL CLIMATE HISTORY IN THESE SITUATIONS. NOT MUCH CHANGE TO OVERNIGHT LOWS EXPECTED AS TYPICAL SUMMER REGIME SETS UP FOR MOST OF THE COMING WEEK. && .LONG TERM... MEDIUM RANGE GUIDANCE FAIRLY UNIFORM WITH LARGE RIDGE DOMINATING THE CENTRAL AND SERN CONUS. ENSEMBLE TEMPERATURE GUIDANCE LEANING TOWARD ABOVE CLIMATOLOGY/MEX MOS NUMBERS. MEAN UPPER LEVEL PATTERN SUPPORTS A RATHER STUBBORN LOOKING E-W RIDGE AXIS HOLDING THROUGH DAY 10 OF THE FORECAST INSTEAD OF THE ERN TROUGH SCENARIO IN THE OPERATIONAL RUN THAT FORMS TOWARD THE END OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 90 71 92 / 40 30 20 30 MERIDIAN 70 91 70 92 / 40 30 20 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 7, 3:00 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED JUL 07 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082000- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 300 PM CDT WED JUL 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... THIS EVENING...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTHEAST OF A LINE FROM GRENADA TO LEXINGTON TO MACON. ELSEWHERE...STRONG THUNDERSTORMS WILL BE POSSIBLE. A WEAK UPPER LEVEL WAVE CONTINUE TO MOVE THROUGH MISSISSIPPI THIS EVENING. THE COMBINATION OF DAYTIME HEATING AND A VERY MOIST ATMOSPHERE HAS RESULTED IN MODERATE INSTABILITY AND SCATTERED THUNDERSTORMS...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING BEFORE WEAKENING AFTER SUNSET. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS OF RAIN. ISOLATED SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND SMALL HAIL...PRIMARILY NORTH AND EAST OF A GRENADA TO LEXINGTON TO MACON MISSISSIPPI LINE. ELSEWHERE STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH ALONG WITH SMALL HAIL. ON THURSDAY...STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE IN AREAS ALONG AND SOUTH OF INTERSTATE 20. DAYTIME HEATING WILL AGAIN TEAM UP WITH AMPLE LOW LEVEL MOISTURE TO PRODUCE AN UNSTABLE AIRMASS. AS A WEAK UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA DURING THE AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP. FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS OF RAIN AND WIND GUSTS TO 40 MPH WILL ACCOMPANY ANY STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH WEDNESDAY...JULY 14. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 7, 4:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 5 W STARKVILLE 33.46N 88.91W
07/07/2004 OKTIBBEHA MS EMERGENCY MNGR
COUPLE OF TREES DOWN NEAR HIGHWAY 82.
&&
GAGANNearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.